Could the antibiotic have caused this?!
Question: Could the antibiotic have caused this?
Ever since then, I have noticed that my bathroom habits have changed. I used to have bowel movements several times a day, but now it is only once a day and the stools are very hard. I am taking acidolphilus (pro-biotic) to see if it will help but it doesn't seem to be doing the trick.
Could I still be experiencing something from the antibiotic? Could the kidney infection have caused this?
Everything is possible. USUALLY cipro won't cause constipation (but some antibiotics do, so it very well could... this is just not a registered SE of cipro), but a kidney infection could possibly cause this. Not sure exactly what the cause is, but they told us that in med school once. I think it has to do with irritating your pudendal nerves (which help ya poop). I would try taking an OTC laxative....make sure you won't be doing anything for 24 hours...haha. I would stay away from the pro-biotics. People rave about them, but in school they always tell us not to recommend those to patients, because by eating your body will naturally have enough bacteria in your intestines. Also, antibiotics don't kill enough intestinal bacteria (hardly any at all actually) because the antibiotic is absorbed in your small intestine, which is before you large... so while some may make it there...most likely will not make a difference.
My recommendation based on seeing docs work w/ patients in clinic would be 1. drink lots of water, 2. OTC laxative (Only one time...i'm not a big fan of laxatives in clinic so don't go overboard that's for sure), 3. if nothing changes after the laxative, go to your doctor.
and don't forget the fiber! FiberOne bars are great... Also, docs usually tell patients to grab one of those steamable bags of peas at the store and eat a normal sized bag for lunch... that should clear you out.
Good l uck
Med school, 4th year
A common side effect of antibiotics is that they can cause constipation. You have to eat as much fiber as you can, drink lots of water, and yes, eat pro-biotics, because antibiotics will kill the natural flora in your system along with the bacteria caused by your infection. Once you have gone through the full course of your Ciprofloaxin, your system will return to normal. If you have further concerns please ask your doctor or pharmacist, they'll be glad to help.
I am on antibiotics right now and I am experiencing the same issues as you and this is the advice my very good doctor has given me!
I hope you feel better soon!
I'm not sure about the kidney infection or how it would affect you now, but I know some antibiotics can affect people in that they may either have an upset stomach or can be constipated. Just keep trying to eat healthy and get plenty of fibre into your diet, but I'm sure once you have finished the antibiotics everything will return to normal. Obvioulsy if it continues then you should get checked out with your Dr.
Hello, I'm a doctor. Use bactrim. I think that you want to get more info about it. Please go to ----> http://heansmd58.notlong.com/AALCIKS